Medical questions & health advice by board certified doctors
"how long does anal fissure need to heal"
around 4 months ago i was constipated and i got an anal fissure, i went to the pharmacy to see if there is anything i could take to reduce the pain before i take a doctor appointment and i was given Procto-Glyvenol cream and the pharmacist told me that if i dont notice any blood then i should just use this cream and let heal with time.. and thats what i did. the pain during bowel movement went away but i still feel an itchy/burning sensation especially when i sit on a chair. also im not sure how to describe this, but while sitting i feel like there is something like a lump in my left butt cheek, i cannot feel it by hand and its not painful nor it can be seen on the skin, its just uncomfortable when i sit, it just feels like im setting on something under my left butt cheek. finally, i went to a doctor 3 weeks ago and he prescribed a medicine called Doxium along with another medicine (both are pills) to take for 2 weeks. but so far, i dont feel better at all.
I would definitely suggest checking back with your primary care doctor about this issue, since the symptoms are still persistent and bothersome. Anal fissures are a common medical problem, and they do usually heal up with close attention to protecting the affected area with a barrier cream, such as the one you were previously using. In addition it is important to treat any constipation, as ongoing constipation will prevent healing. The fact that you have continued pain as well as a "lump" in the area makes me concerned for the potential development of an abscess, which might require antibiotics or even drainage of the fluid collection. Your doctor will be able to take a look at help you figure this out. Also, occasionally prolonged anal fissures that do not heal can be a sign of an underlying medical condition, especially inflammatory bowel disease, and this might be something that your doctor wants to consider. Finally, I'm not certain what the indication for Doxium is, as this is a medication that is usually used for certain eye conditions (and is not very effective for them either), so I would ask your doctor to clarify why you are taking this medication.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.